Hail, Cheyenne
- When
- August 19, 1:33 PM MST
- Where
- Cheyenne County, Arapahoe
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.850, -102.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 19, 11:08 AM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1208 PM MDT FRI AUG 19 2005 .UPDATE...ZONES HAVE BEEN UPDATED TO BASED ON LATEST OBSERVATION AND RADAR TRENDS. SCATTERED CONVECTION DEVELOPED ACROSS NORTHERN AND EASTERN PARTS OF FORECAST AREA THIS MORNING THANKS TO INTERACTION BETWEEN NEARBY UPPER JET AND WEAK UPPER LEVEL DISTURBANCE IN SOUTHWEST UPPER FLOW MOVING THROUGH REGION. ADJUSTED POPS UP A BIT OVER NORTHEAST AND EASTERN ZONES DUE TO BEST MOISTURE AND INSTABILITY THERE FOR THIS AFTERNOON. KEPT SLIGHT CHANCE MENTION ELSEWHERE. OTHER CONCERN IS HIGH TEMPERATURES TODAY DUE TO MORE CLOUDINESS MOVING THROUGH. LATEST SATELLITE IMAGERY SHOWS STILL LOTS MORE DENSE CLOUDINESS TO MOVE NORTHEAST OVER MY EASTERN ZONES. DO NOT THINK HIGH TEMPERATURES AT HILL CITY TODAY TO RISE AS HIGH AS PREVIOUSLY FORECAST. HAVE THUS LOWERED HIGH TEMPERATURES INTO LOWER TO MIDDLE 90S OUT EAST. ALSO TWEAKED WIND SPEED AND DIRECTION ACROSS THE AREA AS MULTIPLE SURFACE BOUNDARIES ALSO EXIST AFFECTING SURFACE WINDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT FRI AUG 19 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 1057 AM MDT (1157 AM CDT) FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE TRI-STATE AREA. A FEW STORMS MAY BECOME SEVERE WITH DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM FLAGLER COLORADO TO HILL CITY KANSAS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHWEST THIRD OF THE TRI-STATE AREA SATURDAY AFTERNOON ALONG A SURFACE TROUGH OF LOW PRESSURE. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AFTERNOON WEST OF A HAIGLER TO GOODLAND TO TRIBUNE LINE. CLOUD TO GROUND LIGHTNING APPEARS TO BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON MAINLY ALONG AND NORTH OF INTERSTATE 70. LAMMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT FRI AUG 19 2005 KSZ004-016-200300- GRAHAM-NORTON- 330 PM CDT FRI AUG 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 736 IN EFFECT UNTIL 10 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 736 UNTIL 10 PM CDT. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH. IN NORTHWEST KANSAS...NORTON AND GRAHAM. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BULLER
The Goodland radar (KGLD), 70 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465075.